Ohio, 2005

Damaging Wind in Ohio, June 6, 2005

June 6, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 7:39 AM EST, 36 minutes earlier.

Area forecast discussion, Jun 6, 7:39 AM EST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
839 AM EDT MON JUN 6 2005

.SHORT TERM (THROUGH MONDAY)...

UPDATE BEING ISSUED TO INCREASE POPS INTO THE LIKELY CATEGORY.
LINES OF THUNDERSTORMS HAVE FORMED OVER THE CWA MAKING THE UPDATE
NECESSARY. SOME STRONGS ARE QUITE STRONG AND MAY BE APPROACHING
SEVERE LEVELS WITH STRONG WINDS AND HAIL.

&&

.PREVIOUS DISCUSSION...
(ISSUED 408 AM EDT MON JUN 6 2005)

SHORT TERM (TODAY THROUGH TONIGHT)...
CONTINUE TO EXPECT SCATTERED THUNDERSTORMS TODAY AND EARLY TONIGHT
AS NAM AND GFS MODELS SHOW WARM HUMID LOWLEVEL CONDITIONS GENERATING
INSTABILITY (LIFTED INDEX MINUS 4.) NECESSARY LIFT TO HAVE PARCELS
REACH THE LIFTED CONDENSATION LEVEL WILL BE PROVIDED BY THE PASSAGE
OF A SUBTLE SYSTEM...INDICATED BY A LOWLEVEL BOUNDARY AND ATTENDANT
UPPER LEVEL SHORT-WAVE TROUGH.

CONCUR WITH SPC THAT BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE
EAST OF THE APPALACHIAN MOUNTAINS AS BY THEN DAYTIME HEATING CAN
BETTER FUEL STORM ENERGY. PRIME THUNDERSTORM THREAT SHOULD BE WIND
GUSTS DUE TO UNIDIRECTIONAL NATURE OF LOWLEVEL SHEAR.

FOR TEMPERATURES...PREFERRED GFS MOS VALUES WHICH WERE A COUPLE
DEGREES LOWER THAN NAM MOS.

LONG TERM (TUESDAY THROUGH SUNDAY)...
EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST
THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS
WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO
THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED.

BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE
SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS.

AVIATION...
THROUGH 13Z EXPECT GENERALLY P6SM AND CIRRUS CEILINGS. THEN EXPECT
CUMULUS CEILINGS (BKN050) TO DEVELOP. RUC...NAM...AND GFS MODEL RUNS
HINT AT THE PASSAGE OF A MESOSCALE SYSTEM MIDDAY...SO MENTIONED A
TEMPO AROUND 14Z-18Z WITH CB CLOUD TYPE AS THAT APPEARS TO BE THE
BEST TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS TO BE MOVING
THROUGH THE UPPER OHIO VALLEY. HOWEVER RECOGNIZE THERE CAN BE
SUFFICIENT INSTABILITY FOR ADDITIONAL SCATTERED THUNDERSTORMS TO
DEVELOP UNTIL ABOUT 01Z.

PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 6, 4:01 AM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT MON JUN 6 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-070900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
501 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO
VALLEY...PARTICULARLY EAST OF INTERSTATE 79.

THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 6, 5:21 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 AM EDT MON JUN 6 2005

OHZ048-057-058-061115-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-
621 AM EDT MON JUN 6 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COSHOCTON...GUERNSEY AND MUSKINGUM...

AT 616 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF NEW GUILFORD....
MOVING EAST AT 40 MPH. THE THUNDERSTORMS CAN HAVE GUSTY WIND AND
HAIL AND FREQUENT LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ADAMSVILLE...BLISSFIELD...BODEN...CONESVILLE...COOPERDALE...
  COSHOCTON...DILLON STATE PARK...DRAKE...FERNCLIFF...LAYLAND...
  NELLIE...NEW GUILFORD...OTSEGO...PLAINFIELD...WARSAW AND WEST
  LAFAYETTE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 6, 6:31 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
731 AM EDT MON JUN 6 2005

PAZ014-021-022-029-030-061230-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WASHINGTON PA-WESTMORELAND PA-
731 AM EDT MON JUN 6 2005

...THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 8 30
AM.  BUTLER...ARMSTRONG...WESTMORELAND...ALLEGHENY AND WASHINGTON.

AT 727 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM GIBSONIA
TO CLAYSVILLE....MOVING EAST AT 20 MPH.

THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WILL GENERATE BRIEF
HEAVY DOWNPOURS.

MOVE INDOORS WHEN THE THUNDERSTORMS APPROACH AND SLOW DOWN IN HEAVY
DOWNPOURS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, Jun 6, 6:47 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
747 AM EDT MON JUN 6 2005

OHZ039>041-049-050-PAZ007-008-013-014-020-029-WVZ001-002-061245-
BEAVER PA-BROOKE WV-BUTLER PA-CARROLL OH-COLUMBIANA OH-HANCOCK
WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MERCER PA-TUSCARAWAS
OH-VENANGO PA-WASHINGTON PA-
747 AM EDT MON JUN 6 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 9 AM.
COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...HARRISON...VENANGO
...MERCER...BUTLER...LAWRENCE...BEAVER...WASHINGTON...HANCOCK AND
BROOKE...

AT 742 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM 5 MILES
NORTHWEST OF TIPPECANOE TO 14 MILES NORTHWEST OF SHARON...OR ALONG A
LINE EXTENDING FROM 4 MILES EAST OF GILMORE TO 14 MILES NORTHWEST OF
SHARON....MOVING EAST AT 25 MPH.

THESE STORMS WILL PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Local storm report, Jun 6, 7:17 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
817 AM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     TSTM WND DMG     1 WNW NEW CASTLE        41.00N 80.36W
06/06/2005                   LAWRENCE           PA   COUNTY EOC

            POWER LINES DOWN ON KING CHAPEL ROAD.

&&
Local storm report, Jun 6, 7:58 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 AM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     HAIL             1 N SEWICKLEY           40.55N 80.18W
06/06/2005  0.88 INCH        ALLEGHENY          PA   SKYWARN SPOTTER

&&

RDEMARIS
Local storm report, Jun 6, 8:14 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
914 AM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     TSTM WND DMG     2 NE KOPPEL             40.86N 80.30W
06/06/2005                   BEAVER             PA   COUNTY EOC

            TREES DOWN.

0859 AM     HAIL             BUTLER                  40.86N 79.90W
06/06/2005  0.75 INCH        BUTLER             PA   PUBLIC

&&

RDEMARIS

The radar

The Pittsburgh radar (KPBZ), 46 km away, was scanning. The volume nearest the first event began at 13:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 6, 8:15 AM EST
Where
Jefferson County, Brilliant
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
40.267, -80.633

Trees and power lines blown down, interrupting electricity for 50 customers, especially on Township Rd 162.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455361.